Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 19, NWS Hastings, NE

October 26, 200824 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Oct 26, 2008, 3:42 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 26, 2008, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 3:42 AM CDT (08:42 UTC)
In effect from
Oct 26, 2008, 10:00 AM CDT
Expired
Oct 26, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 260842
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
342 AM CDT SUN OCT 26 2008

KSZ005>007-017>019-NEZ041-048-049-062>064-075>077-084>087-261645-
/O.NEW.KGID.WI.Y.0019.081026T1500Z-081027T0000Z/
/O.CON.KGID.FZ.A.0003.081027T0600Z-081027T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
342 AM CDT SUN OCT 26 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND
SPEEDS INCREASE TO THE 30 TO 40 MPH RANGE FOR MOST AREAS DURING
THE LATE MORNING AND AFTERNOON. WIND GUSTS WILL INCREASE TO 45 TO
55 MPH THIS AFTERNOON. THE STRONGEST WIND GUSTS NEAR 55 MPH THIS
AFTERNOON WILL BE GENERALLY NORTH OF A LINE FROM LOUP CITY TO
CENTRAL CITY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES
ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE
SUNDAY NIGHT AND EARLY MONDAY MORNING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. 



$$

NEZ039-040-046-047-060-061-072>074-082-083-261645-
/O.NEW.KGID.WI.Y.0019.081026T1500Z-081027T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...
ALMA
342 AM CDT SUN OCT 26 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND
SPEEDS INCREASE TO THE 30 TO 40 MPH RANGE FOR MOST AREAS DURING
THE LATE MORNING AND AFTERNOON. WIND GUSTS WILL INCREASE TO 45 TO
55 MPH THIS AFTERNOON. THE STRONGEST WIND GUSTS NEAR 55 MPH THIS
AFTERNOON WILL BE GENERALLY NORTH OF A LINE FROM LOUP CITY TO
CENTRAL CITY...INCLUDING THE COMMUNITY OF ORD.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
3 follow-up statements
000 
WWUS73 KGID 261446
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
946 AM CDT SUN OCT 26 2008

KSZ005>007-017>019-NEZ041-048-049-062>064-075>077-084>087-262300-
/O.UPG.KGID.FZ.A.0003.081027T0600Z-081027T1400Z/
/O.NEW.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
/O.CON.KGID.WI.Y.0019.081026T1500Z-081027T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
946 AM CDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. THIS
REPLACES THE FREEZE WATCH. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 7 PM CDT THIS EVENING.

VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND
SPEEDS INCREASE INTO THE 30 TO 40 MPH RANGE. THE STRONGEST WINDS
ARE EXPECTED THIS AFTERNOON AS WIND GUSTS INCREASE TO 45 TO
50 MPH. THE STRONGEST WIND GUSTS AROUND 50 MPH THIS AFTERNOON
WILL BE GENERALLY NORTH OF A LINE FROM LOUP CITY TO CENTRAL CITY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES
ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE
TONIGHT INTO EARLY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ039-040-046-047-060-061-072>074-082-083-262300-
/O.CON.KGID.WI.Y.0019.081026T1500Z-081027T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...
ALMA
946 AM CDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND
SPEEDS INCREASE INTO THE 30 TO 40 MPH RANGE. THE STRONGEST WINDS
ARE EXPECTED THIS AFTERNOON AS WIND GUSTS INCREASE TO 45 TO
50 MPH. THE STRONGEST WIND GUSTS AROUND 50 MPH THIS AFTERNOON
WILL BE GENERALLY NORTH OF A LINE FROM LOUP CITY TO CENTRAL
CITY...INCLUDING THE COMMUNITY OF ORD.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WESELY
000 
WWUS73 KGID 261918
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
218 PM CDT SUN OCT 26 2008

NEZ041-048-049-062>064-270000-
/O.UPG.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
/O.NEW.KGID.HW.W.0002.081026T1918Z-081027T0000Z/
/O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
NANCE-MERRICK-POLK-HALL-HAMILTON-YORK-
INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA...
GRAND ISLAND...AURORA...YORK
218 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND
WARNING REPLACES THE WIND ADVISORY. A FREEZE WARNING REMAINS IN
EFFECT FROM 1 AM TO 9 AM CDT MONDAY.

VERY STRONG NORTH WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH AND GUSTS AS
HIGH AS 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES
ARE EXPECTED TO PLUNGE INTO THE LOWER TO MID 20S AND CAUSE A HARD
FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ039-040-046-047-270000-
/O.UPG.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
/O.NEW.KGID.HW.W.0002.081026T1918Z-081027T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL
218 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS
REPLACES THE WIND ADVISORY.

VERY STRONG NORTH WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH AND GUSTS AS
HIGH AS 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ005>007-017>019-NEZ075>077-084>087-270000-
/O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
/O.CON.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-ADAMS-CLAY-FILLMORE-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
218 PM CDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND
SPEEDS INCREASE INTO THE 30 TO 40 MPH RANGE WITH WIND GUSTS
TO 45 TO 55 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES
ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE
TONIGHT INTO EARLY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ060-061-072>074-082-083-270000-
/O.CON.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA
218 PM CDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WESELY
000 
WWUS73 KGID 262357
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT SUN OCT 26 2008

NEZ041-048-049-062>064-270800-
/O.EXP.KGID.HW.W.0002.000000T0000Z-081027T0000Z/
/O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
NANCE-MERRICK-POLK-HALL-HAMILTON-YORK-
INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA...
GRAND ISLAND...AURORA...YORK
657 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE
EARLY THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 7 PM.

TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUNGE INTO THE LOWER TO
MID 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY
MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ039-040-046-047-270100-
/O.EXP.KGID.HW.W.0002.000000T0000Z-081027T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL
657 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE
EARLY THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 7 PM.

$$

KSZ005>007-017>019-NEZ075>077-084>087-270800-
/O.EXP.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
/O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-ADAMS-CLAY-FILLMORE-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
657 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE
EARLY THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 7 PM.

TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUNGE INTO THE 20S AND
CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ060-061-072>074-082-083-270100-
/O.EXP.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA
657 PM CDT SUN OCT 26 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE
EARLY THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 25, 11:44 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Oct 25, 11:44 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1144 PM CDT SAT OCT 25 2008

.AVIATION...06Z TAF. THE MAIN CONCERN FOR THE TAF PERIOD IS STRONG AND
GUSTY NORTHWEST WINDS. A COLD FRONTAL BOUNDARY HAS ALREADY PASSED
THROUGH KGRI AND SWITCHED WINDS TO THE NORTHWEST. WIND SPEEDS WILL
INCREASE NEAR 30KTS AFTER DAYBREAK AND REMAIN STRONG AND GUSTY
DURING THE AFTERNOON. THE WIND SPEEDS WILL BEGIN TO SUBSIDE SUNDAY
EVENING. ASIDE FROM THE WINDS...ANY CLOUD COVER WILL BE AT VFR
HEIGHTS AND VISIBILITIES WILL REMAIN UNRESTRICTED.

&&

PREV DISCUSSION... /ISSUED 216 PM CDT SAT OCT 25 2008/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. COLDER TEMPERATURES
RETURN BUT EXPECT DRY CONDITIONS THIS TIME AROUND. PRIMARY FORECAST
CONCERN WILL CENTER AROUND LOW TEMPERATURES SUNDAY NIGHT.

A COLD FRONT SWEEPS THROUGH THE CWA TONIGHT...WHICH WILL BRING THE
WINDS BACK OUT OF THE NORTH. CLOUDS AND WIND ASSOCIATED WITH THE
FRONT WILL KEEP TEMPERATURES UP ABOVE FREEZING TONIGHT. NORTH WINDS
THEN INCREASE SIGNIFICANTLY DURING THE DAY ON SUNDAY AS CLOUDS CLEAR
OUT AND MIXING ALLOWS STRONGER WINDS TO MAKE THEIR WAY TO THE
SURFACE. NORTHERN ZONES WILL BE CLOSE TO MEETING WIND ADVISORY
CRITERIA BY SUNDAY AFTERNOON AND WITH TEMPERATURES ONLY IN THE 50S
IT WILL FEEL A BIT ON THE COLD SIDE.

WINDS DIE DOWN SUNDAY NIGHT BUT DO NOT DIE OUT ALL TOGETHER. THIS IS
A VERY COLD AND DRY AIR MASS FOR THIS TIME OF YEAR AS A 1042MB HIGH
SETTLES INTO WESTERN NEBRASKA BY LATE SUNDAY NIGHT. DEWPOINTS FALL
INTO THE TEENS WITH NORTHERN ZONES POSSIBLY SEEING SINGLE DIGIT
DEWPOINTS. TEMPERATURES AT 850 MB FALL TO -4C TO -8C AS THE COLDEST
AIR OF THE SEASON SLIDES INTO OUR REGION. ALSO EXPECT CLEAR SKIES
SUNDAY NIGHT WHICH WILL PROMOTE COOLING. MODEL GUIDANCE LOW
TEMPERATURES RANGE FROM THE UPPER TEENS IN OUR NORTHERN CWA TO THE
MID 20S OVER OUR KANSAS COUNTIES. HAVING AT LEAST SOME WIND
OVERNIGHT COULD LIMIT COOLING A LITTLE AND EVEN GOING ABOVE GUIDANCE
BY 2 OR 3 DEGREES WILL STILL GIVE EVERYONE A VERY HARD KILLING
FREEZE. THE KIND OF FREEZE THAT LEAVES A THICK LAYER OF ICE IN
OUTSIDE WATER BUCKETS. THIS WILL BE THE FIRST HARD KILLING FREEZE
FROM HASTINGS AND GRAND ISLAND SOUTH AND EAST. THEREFORE...A FREEZE
WATCH HAS BEEN HOISTED FOR THOSE AREAS THAT HAVE YET TO SEE A HARD
KILLING FREEZE...GENERALLY SOUTHEAST OF A FULLERTON...GRAND
ISLAND...HASTINGS...FRANKLIN...PHILLIPSBURG LINE. TEMPERATURES LATE
SUNDAY NIGHT INTO EARLY MONDAY MORNING WILL FALL TO AROUND 20 IN THE
ORD AREA TO THE MID 20S IN NORTH CENTRAL KANSAS.

LONG TERM...12Z MONDAY THROUGH SATURDAY. MAIN FORECAST CONCERN WILL
BE TEMPERATURES.

A COLD HIGH PRESSURE SYSTEM WILL ALLOW FOR A COLD START TO THE
MORNING MONDAY AND WITH THE HIGH PRESSURE SYSTEM REMAINING ACROSS
THE AREA...EXPECT THAT TEMPERATURES WILL REMAIN COOL ON MONDAY. THE
SURFACE HIGH CONTINUES ACROSS THE AREA MONDAY NIGHT BUT SOME WARM
ADVECTION WILL KEEP TEMPERATURES FROM GETTING QUITE AS COLD AS
SUNDAY NIGHT. THE SURFACE HIGH MOVES TO THE SOUTHEAST AND WINDS TURN
TO THE SOUTH ON TUESDAY. THE WARM ADVECTION AND SOUTHERLY SURFACE
WINDS CONTINUE EARLY FRIDAY. THIS SHOULD KEEP TEMPERATURES ON A
WARMING TREND THROUGH THURSDAY. IN ADDITION A WEAK UPPER RIDGE
BUILDS INTO THE AREA ON WEDNESDAY WHICH ALSO KEEPS THINGS WARM AND
DRY.

LATE THURSDAY AND FRIDAY AN UPPER WAVE MOVES THROUGH THE REGION.
THERE IS LITTLE TO NO MOISTURE FOR THIS WAVE TO WORK WITH AND
EXPECT A SLIGHT INCREASE IN CLOUDS...BUT NO PRECIPITATION WITH
THIS WAVE. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 60S FRIDAY
AND SATURDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     NEZ041-048-049-062>064-075>077-084>087.

KS...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     KSZ005>007-017>019.

&&
Hazardous weather outlook, Oct 25, 3:04 PM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
304 PM CDT SAT OCT 25 2008

KSZ005>007-019-NEZ039>041-046>049-060>064-072>077-082>087-261200-
PHILLIPS-SMITH-JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-
HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-
PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
304 PM CDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW TEMPERATURES SUNDAY NIGHT ARE FORECAST TO FALL INTO THE 20S...BRINGING
THE FIRST HARD FREEZE OF THE SEASON TO MUCH OF THE OUTLOOK AREA. A
FREEZE WATCH IS IN EFFECT FOR LOCATIONS THAT HAVE YET TO SEE A
HARD FREEZE.

A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT AND RESULT IN
STRONG NORTH WINDS ON SUNDAY. LOCATIONS ALONG AND NORTH OF HIGHWAY
6 COULD SEE SUSTAINED WINDS APPROACHING 30 MPH WITH GUSTS TO OVER
40 MPH BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ017-018-261200-
ROOKS-OSBORNE-
304 PM CDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR OSBORNE AND ROOKS COUNTIES
IN NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF FLOODING WILL CONTINUE ALONG STRETCHES OF THE SOUTH
FORKS OF THE SOLOMON RIVER. PLEASE REFER TO THE FLOOD PRODUCTS IN
EFFECT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW TEMPERATURES SUNDAY NIGHT ARE FORECAST TO FALL INTO THE
MID TO UPPER 20S...BRINGING THE FIRST HARD FREEZE OF THE SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:46 AM CDTFreeze WarningGIDAdams, Clay, Fillmore, Franklin, Hall, Hamilton and 7 more23 hr
Oct 26, 2:18 PM CDTHigh Wind WarningGIDGreeley, Hall, Hamilton, Howard, Merrick, Nance and 4 more5 hr

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.